MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR135 21S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The corsair pro xs catheter and the concomitant gladius mongo guide wire were returned for evaluation.Tip separation was confirmed on the returned catheter.The separated tip was found on the gladius mongo.Tearing of the tip was located at the junction of tip, and shaft segments.Shaft strands were disarranged throughout its length due to accumulated torsion.The catheter lumen became narrowed by the inner jacket (innermost polymer layer) and braid tube that were gathered to the center of the lumen.These findings indicated that torsion had contributed to the observed separation of the tip.The separated tip on the guide wire was approximately 7mm long.The mid-section of the tip was longitudinally stretched where also the tip surface was circumferentially scratched.The proximal section of the tip was twisted.Proximal to the tip, the polymer jacket on the guide wire was scratched, twisted, and partially peeled off.These findings suggested some hard object such as calcified plaque had been in contact with the tip as well as the guide wire during manipulation.The ptfe coated shaft of the guide wire at approximately 57cm from the proximal end was linearly peeled with a spot where the ptfe coating was entirely peeled off.This kind of peeling of the coating is known to be attributed to a metal chuck of a torque device.Lot history review on both devices revealed no anomaly relating to the reported event.No other similar product experience report was received from either lot.Based on the provided information and investigation outcome, it was presumed that torsion had most likely contributed to the observed separation of the tip.The applied stress generated with manipulation would exceed the product design limit when the tip was being caught, and restricted its movement likely by calcified cto.Peeling of the polymer jacket on the guide wire was also likely attributed to anatomy.Peeling of the ptfe coating on the guide wire appeared to be attributed to a torque device.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: warnings: if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.Continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.Warnings: always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.), malfunction, and adverse effects separation.
 
Event or Problem Description
It was reported that the tip of an asahi corsair pro xs microcatheter broke off during a pci to treat a cto in the mid lcx.An asahi gladius mongo guide wire was able to cross the cto.A non-asahi mamba flex microcatheter followed but failed to cross the lesion.The corsair pro xs was then advanced further, but not totally across the cto cap.Clockwise and counter clockwise rotations were applied, but the corsair pro xs was not advancing any further.Upon removal, it was noticed that the tip of the corsair pro xs broken off, and was stuck on the guide wire.The gladius mongo with the separated tip was also removed so that nothing left behind.Attempts were made to rewire the vessel, but was unable to advance any microcatheter, or balloon through the cto cap.There were no adverse patient effects associated with this event.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10731304
Report Number3003775027-2020-00158
Device Sequence Number16925474
Product Code DQY
UDI-Device Identifier04547327123662
UDI-Public(01)04547327123662(17)220930(10)191023K061
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberCSR135 21S
Device Lot Number191023K061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR